MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC HF CATHETER WITH SHERLOCK 3CG (TPS) STYLET 5F MAX BARRIER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC HF CATHETER WITH SHERLOCK 3CG (TPS) STYLET 5F MAX BARRIER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number M120080
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will be evaluated.Results are expected soon.A lot history review (lhr) of reby0639 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the guidewire was found to be kinked approximately 2 inches from the tip, despite the inserter properly following all procedures and ifu direction.The inserter stated that ¿there was no resistance upon insertion of catheter or removal of wire during the procedure.The catheter was trimmed per usual routine and the guidewire was reinserted post saline flush per manufacturer instructions for use.Guidewire was bent on the rubber end cap for securement per ifu.The procedure was per normal routine and there were no concerns issues (with the catheter) warranting further investigation.Inserter stated that the sherlock symbol (lollipop) was spotty on the screen and there was no ecg waveform.X-ray was required to confirm placement.Successful placement of the picc with no adverse effects to the patient noted.¿.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged stylet is confirmed and was determined to be use related.One tls ecg stylet was returned for evaluation.An initial visual observation showed a severe bend and partial break in the stylet approximately 5.2 cm proximal to the distal end of the stylet.Blood residue was observed on the stylet.A microscopic observation revealed the break surfaces of the stylet were rough but mostly even.The core wire was observed to be tapered at the break sites and the break surfaces were observed to be flat and granular in texture.The outer tubing of the stylet at the break site was observed to be tapered and plastically deformed.The tapering and plastic deformation observed at the break sites of the stylet are evidence of tensile failure due to excessive tensile and/or bending forces during handling, insertion, or withdrawal of the stylet.A lot history review (lhr) of reby0639 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the guidewire was found to be kinked approximately 2 inches from the tip, despite the inserter properly following all procedures and ifu direction.The inserter stated that ¿there was no resistance upon insertion of catheter or removal of wire during the procedure.The catheter was trimmed per usual routine and the guidewire was reinserted post saline flush per manufacturer instructions for use.Guidewire was bent on the rubber end cap for securement per ifu.The procedure was per normal routine and there were no concerns issues (with the catheter) warranting further investigation.Inserter stated that the sherlock symbol (lollipop) was spotty on the screen and there was no ecg waveform.X-ray was required to confirm placement.Successful placement of the picc with no adverse effects to the patient noted.¿ no patient injury reported.

Brand Name
POWERPICC HF CATHETER WITH SHERLOCK 3CG (TPS) STYLET 5F MAX BARRIER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7345643
Report Number3006260740-2018-00450
Device Sequence Number48477
Product Code LJS
UDI-Device Identifier00801741075315
UDI-Public(01)00801741075315
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM120080
Device Catalogue Number1385108QD
Device Lot NumberREBY0639
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2018
Event Location Hospital
Initial Date Received by Manufacturer 03/06/2018
Supplement Date Received by Manufacturer03/22/2018
Initial Report FDA Received Date03/16/2018
Supplement Report FDA Received Date04/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1